Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 22, 2012, 4:35 PM EDT for Jefferson County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 4:35 PM EDT (20:35 UTC)
- Expired
- May 22, 2012, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 50 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WWUS81 KBUF 222035
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT TUE MAY 22 2012
NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
435 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG STORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED
OVER EAST CENTRAL JEFFERSON COUNTY...AND MOVING EAST AT 5 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ANTWERP...
THERESA...
PHILADELPHIA...
NORTH PORTION OF NATURAL BRIDGE...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH OVER AN
INCH OF RAIN IN LESS THAN AN HOUR...AND COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4420 7540 4415 7545 4411 7554 4411 7573
4419 7585 4426 7577 4430 7570 4432 7566
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 22, 3:32 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 22, 3:32 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT TUE MAY 22 2012 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE SLOWLY ACROSS CENTRAL NEW YORK THIS EVENING WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH MAINLY DRY WEATHER WEDNESDAY THEN A RETURN TO WARM AND HUMID CONDITIONS THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... A VERY POORLY DEFINED COLD FRONT ACROSS WESTERN NEW YORK WILL SLOWLY MOVE TO THE EAST THROUGH THE EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL FOLLOW THE FRONT AND IT ACCOMPANYING LOW LEVEL CONVERGENCE. SLOW STORM MOTION AND HIGH PRECIPITABLE WATER NEARING 1.5 INCHES WILL LIKELY RESULT IN DOWNPOURS...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD TO THE FINGER LAKES. EXPECT SOME PARTIAL CLEARING AROUND SUNSET BUT LOW LEVEL MOISTURE WILL RESULT IN A LOW LAYER OF CLOUD FORMING OVERNIGHT. THIS WILL HELP TO MAINTAIN MILD OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID 50S FOR THE SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION WITH MID TO UPPER 50S ELSEWHERE. ALSO EXPECT TO HAVE PATCH FOG FORMING OVERNIGHT GIVEN THE HIGH DEWPOINTS. WEDNESDAY WILL HAVE A CLEARING TREND AS HIGH PRESSURE BUILDS IN ACROSS THE REGION. HIGH TEMPS WILL CLIMB BACK TO THE UPPER 70S TO AROUND 80 AS 850MB TEMPS ALSO CLIMB TO NEAR +12C. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEDNESDAY EVENING LINGERING DIURNAL INSTABILITY MAY STILL PRODUCE AN ISOLATED SHOWER ACROSS THE INTERIOR SOUTHERN TIER AND FINGER LAKES BUT OTHERWISE EXPECT A DRY AND PARTLY CLOUDY NIGHT AS A MID LEVEL RIDGE BECOMES RE-ESTABLISHED ACROSS THE LOWER LAKES AND NEW ENGLAND. TEMPERATURES WILL REMAIN MILD WITH THE LAKE PLAINS STAYING IN THE LOWER 60S OVERNIGHT WITH UPPER 50S ACROSS THE SOUTHERN TIER VALLEYS AND TUG HILL REGION. THURSDAY AND THURSDAY NIGHT IN GENERAL AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE ACROSS THE EASTERN THIRD OF THE NATION. WHAT REMAINS OF AN OLD MID LEVEL CLOSED LOW WILL LIFT NORTH ACROSS THE LOWER LAKES REGION LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. BY THIS TIME THE SYSTEM WILL BE VERY WEAK AND ILL-DEFINED...ESSENTIALLY EVOLVING INTO A WEAKNESS IN THE UPPER LEVEL RIDGE. WITH WARMTH AND DECENT INSTABILITY DEVELOPING THURSDAY AFTERNOON CANNOT ENTIRELY RULE OUT AN ISOLATED THUNDERSTORM OR TWO AS THIS WEAK SYSTEM MOVES OVERHEAD...MAINLY DURING THE AFTERNOON AND EVENING TIED TO DIURNAL HEATING. GFS APPEARS OVERDONE WITH ITS CONVECTION ON THURSDAY... LIKELY DUE TO BEING TOO AGGRESSIVE WITH LOW LEVEL DEWPOINTS AND THUS INSTABILITY. EXPECT COVERAGE OF ANYTHING THAT DOES DEVELOP TO REMAIN VERY SPARSE...SO FOR NOW WILL JUST KEEP A DRY FORECAST. TEMPERATURES WILL BE VERY WARM AGAIN WITH MID 80S IN MANY LOCATIONS...AND SOUTH TO SOUTHEAST WINDS WILL PREVENT LAKE BREEZES IN MOST AREAS WITH WARMTH RIGHT DOWN TO THE LAKESHORES. THURSDAY NIGHT AGAIN CANNOT RULE OUT AN ISOLATED SHOWER OR STORM AS THE REMNANTS OF THE MID LEVEL TROUGH PASS BY...BUT WILL CONTINUE TO KEEP A DRY FORECAST GIVEN THE EXPECTED SPARSE COVERAGE. IT WILL BE ANOTHER MILD NIGHT WITH LOWS NOT DROPPING OUT OF THE MID 60S ON THE LAKE PLAINS. ON FRIDAY THE PAST FEW RUNS OF THE MEDIUM RANGE MODEL GUIDANCE... ESPECIALLY THE GFS AND GEFS ENSEMBLE MEMBERS...HAVE SPED UP THE TIMING OF A WEAK COLD FRONT FORECAST TO MOVE THROUGH THE GREAT LAKES REGION. THE MAJORITY OF THE LARGE SCALE FORCING INCLUDING MID LEVEL HEIGHT FALLS AND THE UPPER LEVEL JET WILL PASS BY WELL NORTH OF THE REGION THROUGH ONTARIO AND QUEBEC. THIS WILL LEAVE A TRAILING WEAK LOW LEVEL FRONTAL ZONE. IF THE GFS TIMING HOLDS...IT WILL BE CROSSING OUR REGION NEAR PEAK HEATING LATE FRIDAY AND THERE WILL BE A DECENT AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE AHEAD OF THE FRONT...SO DESPITE ITS WEAK NATURE THE FRONT MAY STILL TRIGGER A FEW SHOWERS AND STORMS. FOR NOW WILL JUST KEEP LOW CHANCE POPS FOR THE FRONTAL PASSAGE AND MOVE UP THE TIMING TO FRIDAY AFTERNOON AND FRIDAY EVENING. EXPECT ANOTHER VERY WARM DAY WITH 850MB TEMPS CLIMBING TO AROUND +16C. THIS WILL SUPPORT MID TO UPPER 80S INLAND FROM THE LAKES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ON AVERAGE THE UPCOMING HOLIDAY WEEKEND INTO EARLY NEXT WEEK WILL FEATURE ABOVE TO MUCH ABOVE NORMAL TEMPERATURES ALONG WITH MODERATE HUMIDITY. THERE WILL BE SEVERAL DIFFICULT TO TIME CHANCES AT SHOWERS AND THUNDERSTORMS...BUT THE VAST MAJORITY OF THE TIME WILL BE RAIN FREE. THE WEAK COLD FRONT ON FRIDAY WILL BRIEFLY USHER IN A BUBBLE OF SOMEWHAT DRIER AND LESS HUMID AIR FOR SATURDAY...ALTHOUGH IT WILL STILL BE WARM WITH ABOVE AVERAGE TEMPERATURES. THE NEW 12Z ECMWF KEEPS THE FRONTAL ZONE CLOSE BY ACROSS LAKE ERIE AND NORTHERN PA AND STILL GENERATES SCATTERED CONVECTION DURING THE AFTERNOON. FOR NOW WILL FOLLOW THE GFS WHICH PUSHES THE BOUNDARY FAR ENOUGH SOUTH TO KEEP WESTERN NY DRY. SATURDAY NIGHT INTO SUNDAY BOTH THE GFS AND ECMWF PUSH THE FRONTAL ZONE BACK NORTHEAST AS A WARM FRONT IN RESPONSE TO A BUILDING RIDGE OVER THE OHIO VALLEY. WITH THE CENTER OF THE MID LEVEL RIDGE JUST TO OUR SOUTHWEST...AND THE WESTERLIES JUST TO OUR NORTH...THIS MAY PUT THE GREAT LAKES REGION IN A FAVORABLE LOCATION FOR A RING OF FIRE TYPE SETUP WITH ONE OR MORE CONVECTIVE COMPLEXES ROLLING DOWN THE WARM FRONTAL ZONE. WITH THIS IN MIND HAVE INSERTED LOW CHANCE POPS FOR SATURDAY NIGHT INTO SUNDAY. BY MONDAY THE GFS AND ECMWF DEVELOP THE MID LEVEL RIDGE A LITTLE FARTHER NORTH INTO THE LOWER LAKES...SETTING THE STAGE FOR ANOTHER VERY WARM DAY. WITH MID LEVEL HEIGHTS AND TEMPS RISING...HAVE KEPT MONDAY DRY AT THIS POINT WITH MID TO UPPER 80S. A MID LEVEL TROUGH IS THEN FORECAST TO PUSH INTO THE GREAT LAKES AND KNOCK DOWN THE RIDGE SOME ON TUESDAY WITH A CHANCE OF SHOWERS AND STORMS ONCE AGAIN. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AN ILL DEFINED COLD FRONT IS ACROSS THE MID GENESEE VALLEY TO CENTRAL NY EARLY THIS AFTERNOON. CONVECTION HAS DEVELOPED ALONG AND BEHIND THIS BOUNDARY...BUT HAS DRIFTED AWAY FROM ANY TAF SITES. WILL CARRY VCSH FOR KROC/KJHW/KART THROUGH 00Z THEN EXPECT PRECIP TO MOVE WELL TO THE EAST. LOW LEVEL MOISTURE WILL DEVELOP INTO LOWER MVFR TO IFR CIGS TONIGHT AND EARLY WEDNESDAY. HAVE SEEN SIMILAR CONDITIONS JUST UPSTREAM DURING THE PREVIOUS NIGHT. WILL SEE LOW CLOUDS LIFT DURING WED AFTERNOON. OUTLOOK... WEDNESDAY...AREAS OF IFR CIGS EARLY...OTHERWISE VFR. THURSDAY...VFR. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/STORMS LATE. SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/STORMS. && .MARINE... A WEAKENING COLD FRONT WILL CONTINUE TO CROSS CENTRAL AND EASTERN NEW YORK TONIGHT. WINDS WILL BE UNDER 10 KNOTS WITH A WEAK PRESSURE GRADIENT IN PLACE THROUGH THE END OF THE WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...WCH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...WCH MARINE...WCH
Hazardous weather outlook, May 22, 4:26 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 426 PM EDT TUE MAY 22 2012 NYZ001>004-010>014-019>021-085-231600- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 426 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-231600- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 426 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-231600- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 426 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, May 22, 12:44 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT TUE MAY 22 2012
NYZ003-004-011>014-221730-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-WYOMING NY-
1244 PM EDT TUE MAY 22 2012
...HEAVY RAIN IMPACTING THE AREA THIS AFTERNOON...
* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY AREA OF SHOWERS AND SCATTERED THUNDERSTORMS
...EXTENDING FROM CHURCHVILLE TO CALEDONIA AND CONTINUING
SOUTHWEST TO PAVILION TO JUST NORTH OF WARSAW. RAINFALL RATES UP
THREE QUARTERS OF AN INCH PER HOUR ARE POSSIBLE.
BECAUSE THE AREA OF RAIN IS EXPECTED TO REMAIN NEARLY STATIONARY
THROUGH 2 PM EDT...LOCALIZED FLOODING IS POSSIBLE ON AREA ROADS AND
IN POOR DRAINAGE AREAS.
LAT...LON 4267 7806 4319 7791 4309 7725 4257 7741
4257 7745
TJPSpecial weather statement, May 22, 1:34 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 134 PM EDT TUE MAY 22 2012 NYZ011>013-221830- GENESEE NY-LIVINGSTON NY-WYOMING NY- 134 PM EDT TUE MAY 22 2012 ...HEAVY RAIN CONTINUES TO IMPACT THE AREA THIS AFTERNOON... * AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LE ROY TO PAVILION TO WARSAW TO BLISS...AND MOVING EAST AT 5 MPH. RAINFALL RATES UP TO AN INCH PER HOUR ARE POSSIBLE IN THE SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4297 7784 4253 7815 4254 7846 4300 7809 TJP
Special weather statement, May 22, 1:58 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 158 PM EDT TUE MAY 22 2012 NYZ012-020-021-221900- ALLEGANY NY-CATTARAUGUS NY-WYOMING NY- 158 PM EDT TUE MAY 22 2012 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...EXTENDING FROM JUST NORTHWEST OF RUSHFORD TO FRANKLINVILLE TO ALLEGANY PARK...AND MOVING EAST AT 5 MPH. RAINFALL AMOUNTS UP TO AN INCH PER HOUR ARE POSSIBLE WITH SOME OF THE SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4253 7813 4200 7832 4201 7891 4253 7849 TJP
Special weather statement, May 22, 2:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT TUE MAY 22 2012
NYZ003-012>014-221915-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
216 PM EDT TUE MAY 22 2012
...HEAVY RAIN TO IMPACT THE AREA THIS AFTERNOON...
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...LOCATED ALONG A LINE
EXTENDING FROM CANANDAIGUA TO LIMA TO CONESUS TO GROVELAND...AND
MOVING SOUTHEAST AT 5 MPH. RAINFALL RATES UP TO AN INCH PER HOUR
ARE POSSIBLE WITH SOME OF THE SLOW MOVING THUNDERSTORMS. THIS
COULD RESULT IN LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS.
LAT...LON 4263 7801 4292 7765 4301 7714 4277 7698
4276 7731 4257 7752 4257 7765 4253 7767
4253 7771 4249 7771
TJPSpecial weather statement, May 22, 4:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT TUE MAY 22 2012
NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
435 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG STORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED
OVER EAST CENTRAL JEFFERSON COUNTY...AND MOVING EAST AT 5 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ANTWERP...
THERESA...
PHILADELPHIA...
NORTH PORTION OF NATURAL BRIDGE...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH OVER AN
INCH OF RAIN IN LESS THAN AN HOUR...AND COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4420 7540 4415 7545 4411 7554 4411 7573
4419 7585 4426 7577 4430 7570 4432 7566
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:44 PM EDT | Special Weather Statement | BUF | Livingston | 46 min |
| May 22, 1:34 PM EDT | Special Weather Statement | BUF | Wyoming | 56 min |
| May 22, 1:58 PM EDT | Special Weather Statement | BUF | Cattaraugus | 62 min |
| May 22, 2:16 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 59 min |
| May 22, 4:36 PM EDT | Special Weather Statement | BUF | Jefferson | 54 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.